Alert archive / California / Freeze Warnings in 2010
Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 5, 2010, 3:06 PM PDT. It took effect at Apr 6, 2010, 12:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2010, 3:06 PM PDT (22:06 UTC)
- In effect from
- Apr 6, 2010, 12:00 AM PDT
- Expired
- Apr 6, 2010, 6:38 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS76 KEKA 052206 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 306 PM PDT MON APR 5 2010 CAZ076-061000- /O.UPG.KEKA.FZ.A.0001.100406T0700Z-100406T1500Z/ /O.NEW.KEKA.FZ.W.0001.100406T0700Z-100406T1500Z/ MENDOCINO INTERIOR- 306 PM PDT MON APR 5 2010 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * CLEARING SKIES AND A COOL AIRMASS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
769 WWUS76 KEKA 060937 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 237 AM PDT TUE APR 6 2010 CAZ076-061500- /O.CON.KEKA.FZ.W.0001.000000T0000Z-100406T1500Z/ MENDOCINO INTERIOR- 237 AM PDT TUE APR 6 2010 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * CLEARING SKIES AND A COOL AIRMASS IS ALLOWING TEMPERATURES TO FALL BELOW FREEZING THIS MORNING. TEMPERATURES WILL START TO WARM UP AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
287 WWUS76 KEKA 061338 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 638 AM PDT TUE APR 6 2010 CAZ076-061445- /O.CAN.KEKA.FZ.W.0001.000000T0000Z-100406T1500Z/ MENDOCINO INTERIOR- 638 AM PDT TUE APR 6 2010 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE WARNING. WIDESPREAD MINIMUM TEMPERATURES JUST ABOVE FREEZING HAVE BEEN REACHED. TEMPERATURES WILL WARM QUICKLY AFTER SUNRISE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 5, 2:59 PM PDT, 7 minutes earlier.
Area forecast discussion, Apr 5, 2:59 PM PDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 259 PM PDT MON APR 5 2010 .SYNOPSIS... SHOWERS WILL PERSIST OVER DEL NORTE AND HUMBOLDT COUNTIES THROUGH THE LATE EVENING HOURS. LOW CLOUDS AND A BRIEF PERIOD OF LIGHT RAIN ON TUESDAY MORNING WILL GIVE WAY TO CLEARING SKIES FOR TUESDAY AFTERNOON. WEDNESDAY WILL BE PLEASANT BEFORE A WEAK FRONT BRINGS A PERIOD OF RAIN ON THURSDAY. && .DISCUSSION... FORECAST PROBLEMS IN THE NEAR TERM ARE PRECIP CHANCES OVERNIGHT AND IN THE EARLY MORNING MAINLY IN THE NORTH AND CHANCES FOR FROST/FRZ IN THE SOUTH WHERE CLEARING IS MOST LIKELY. PRECIP COVERAGE WILL INCREASE NEAR THE CA/OR BORDER THIS AFTN AND INTO THE EVE...MAINLY BEFORE MIDNIGHT...AS A COUPLE BANDS OF SHOWERS MAKE THEIR WAY ONSHORE FROM THE NORTHWEST. THESE WILL BE GOOD FOR AT LEAST A TENTH OF AN INCH AT THE COAST AND A QUARTER INCH OR MORE NEAR CEC AND IN FAVORED TERRAIN. A WEAK/DECAYING FRONT WILL FOLLOW IN THE EARLY MORNING THAT WILL BRING LOW BL CLOUDS TO THE IMMMEDIATE COAST WITH THE POTENTIAL TO PRODUCE A COUPLE ADDITIONAL HUNDRETHS BEFORE CONDITIONS CLEAR UNDER INCREASING SUBSIDENCE AND BUILDING HEIGHTS ALOFT. WITH PRECIP CONFINED TO NORTHERN AREAS...THERE WILL BE AN OPPORTUNITY FOR SOUTHERN PORTIONS TO CLEAR OUT SO UPGRADED FRZ WATCH TO A WARNING AND INCLUDED MENTION PATCHY FROST FOR MOST OF THE MENDO COAST AND SOUTHERN PORTIONS HUMBOLDT COUNTY WHERE COLD TEMPS WILL BE LESS WIDESPREAD AND MORE BORDERLINE. OTHERWISE...ADJUSTED POPS FOR THURSDAY AS THE CWA NORTH OF CAPE MENDOCINO WILL BE AFFECTED BY THE TAIL END OF A LONG COLD FRONT ASSOCIATED WITH A LOW WELL TO OUR NORTH. FOR THIS FEATURE...FOLLOWED 12Z GFS GUIDANCE FOR TIMING. FEW CHANGES MADE TO THE GOING FORECAST THEREAFTER AS THERE WILL BE A SERIES OF POORLY DEFINED THREATS FOR PRECIP FOLLOWED BY A DEEP TROUGH PROGGED TO DEVELOP FOR THE WEEKEND. WHILE THE STRONGEST FORCING WILL LIKELY REMAIN WELL TO OUR SOUTH...FALLING HEIGHTS AND WEAK EMBEDDED DISTURBANCES WILL BE SUFFICIENT TO GENERATE PRECIP OVER MUCH OF THE CWA THOUGH TIMING REMAINS AN UNCERTAINTY. CLARK && .AVIATION... MAINLY VFR CIGS THIS AFTERNOON ALONG WITH SCT -SHRA. MVFR CIGS AND SHOWERS TO EXPAND IN COVERAGE NORTH OF KACV THIS EVENING AND PERSIST MOST OF THE NIGHT. FARTHER SOUTH...PARTIAL CLEARING SKIES OVERNIGHT WITH WINDS BECOME LIGHT. IFR CIGS ARE POSSIBLE AT KUKI AROUND 12Z TUE DUE TO RADIATIVE COOLING PROCESSES. JCA && .MARINE... A WESTERLY SWELL TRAIN WILL CONTINUE TO SUBSIDE OVER THE NEXT COUPLE OF DAYS. A SMALL CRAFT ADVISORY FOR HAZ SEAS WILL REMAIN IN EFFECT THROUGH TUE NIGHT AS THIS SWELL DECAYS. WINDS WILL REMAIN FAIRLY LIGHT (GENERALLY UNDER 15KTS) AND VARIABLE THROUGH WED NIGHT. A COLD FRONT WILL MOVE THROUGH THE WATERS EARLY THURSDAY WITH NORTH WINDS RAMPING UP IN ITS WAKE. GALES LOOK LIKE A SURE BET BY THU AFTERNOON ALONG WITH STEEPENING SEAS. JCA && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS... SCA FOR HAZ SEAS ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Apr 5, 11:37 AM PDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 1137 AM PDT MON APR 5 2010 CAZ001>004-061845- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER- 1137 AM PDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ076-061845- MENDOCINO INTERIOR- 1137 AM PDT MON APR 5 2010 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FREEZE WATCH IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:46 AM PDT | Freeze Watch | EKA | 12 hr | |
| Apr 5, 8:47 AM PDT | Small Craft Advisory | EKA | 6 hr | |
| Apr 5, 2:21 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 42 hr |
Nearby
Freeze Warnings in California, 2010Every freeze warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.